Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 1998, 6:54 PM CDT for Putnam County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1998, 6:54 PM CDT (23:54 UTC)
- Expired
- Jun 18, 1998, 8:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Putnam County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2000 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS1 KMLI 182355 RRA SVRMLI ILC155-190100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 654 PM CDT THU JUN 18 1998 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 653 PM CDT... SPOTTERS REPORTED A SEVERE THUNDERSTORM 19 MILES SOUTH OF PRINCETON OR 10 MILES SOUTHWEST OF LAKE THUNDERBIRD MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PUTNAM AROUND 705 PM CDT GOOSE LAKE AROUND 710 PM CDT HENNEPIN AROUND 710 PM CDT MAGNOLIA AROUND 715 PM CDT FLORID AROUND 715 PM CDT THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS WOLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 2:30 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 230 PM CDT THU JUN 18 1998 IN THE MIDDLE OF WATCHES AND KEEPING AN EYE ON BORDERLINE SEVERE WEATHER. THE WARM SECTOR BUSY WEATHER WAS JUST TO GET US FINE TURNED AND READY FOR THIS EVENING. THE MAIN COLD FRONT IS STILL IN CENTRAL IOWA WHERE DSM HAS BEEN BUSY WITH TOR AND SVR WARNINGS. MAIN MOISTURE CONVERGENCE IS STILL IN THE VICINITY OF THE COLD FRONT. SPC JUST POINTED OUT THAT ALSO SOME OLD OUTFLOW ACTION ALSO INTERACTING WITH THIS FRONT. JUST HAD A BRIEF CONVERSATION WITH DSM AND WILL GO WITH A CONTINUE FLASH FLOOD WATCH ACROSS ALL OF SOUTHEAST IOWA. THAT THREAT SHOULD END ONCE THE FRONT PUNCHES THROUGH...BUT UNTIL THEN...POTENTIAL IS STILL THERE FOR THIS TO TURN INTO A HEAVY RAIN EVENT. ALL INDICATIONS ARE THAT BY THE TIME THE COLD FRONT REACHES OUR AREA...WE WILL BE DEALING WITH MAINLY A HIGH WIND EVENT. DUE TO LACK OF TIME WILL GO WITH CURRENT GUIDANCE AND PREVIOUS ZFP PACKAGE AT THIS TIME. CID 65/++ DBQ 62/++ MLI 67/++ BRL 67/++ MEYER
In the hours before
Local storm report, Jun 18, 6:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 624 PM CDT THU JUN 18 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0628 PM 5 S STERLING - ROCK FALLS IL TORNADO 06/18/98 WHITESIDE 0627 PM 2 N PEARL CITY IL 0.75 INCH HAIL 06/18/98 STEPHENSON
Local storm report, Jun 18, 6:24 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 624 PM CDT THU JUN 18 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0628 PM 5 S STERLING - ROCK FALLS IL TORNADO 06/18/98 WHITESIDE 0627 PM 2 N PEARL CITY IL 0.75 INCH HAIL 06/18/98 STEPHENSON
Local storm report, Jun 18, 6:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0558 PM BLANDINSVILLE IL WIND DAMAGE
06/18/98 MC DONOUGH LARGE TREES DOWN, STRUCTURE
DAMAGE
0615 PM MACOMB IL WIND DAMAGE
06/18/98 MC DONOUGH TREES DOWN WITH ROOF DAMAGE
0620 PM BUSHNELL IL WIND DAMAGE
06/18/98 MC DONOUGH 6 TREES DOWN, STRUCTURE DAMAGE
AND POWER LINES DOWN
0545 PM 1.5 N OQUAWKA IL WIND DAMAGE
06/18/98 HENDERSON TREES UPROOTEDLocal storm report, Jun 18, 6:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT THU JUN 18 1998
TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(CDT) ....COUNTY LOCATION....
0558 PM BLANDINSVILLE IL WIND DAMAGE
06/18/98 MC DONOUGH LARGE TREES DOWN, STRUCTURE
DAMAGE
0615 PM MACOMB IL WIND DAMAGE
06/18/98 MC DONOUGH TREES DOWN WITH ROOF DAMAGE
0620 PM BUSHNELL IL WIND DAMAGE
06/18/98 MC DONOUGH 6 TREES DOWN, STRUCTURE DAMAGE
AND POWER LINES DOWN
0545 PM 1.5 N OQUAWKA IL WIND DAMAGE
06/18/98 HENDERSON TREES UPROOTEDLocal storm report, Jun 18, 6:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 649 PM CDT THU JUN 18 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0710 PM HENNEPIN IL 1.75 SIZE HAIL 06/18/98 PUTNAM GOLF BALL SIZED HAIL 0705 PM N PUTNAM COUNTY IL 0.75 INCH HAIL 06/18/98 PUTNAM NICHOL SIZED HAIL
Local storm report, Jun 18, 6:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 649 PM CDT THU JUN 18 1998 TIME(CDT) .....CITY LOCATION..... ST ...EVENT/REMARKS... DATE(CDT) ....COUNTY LOCATION.... 0710 PM HENNEPIN IL 1.75 SIZE HAIL 06/18/98 PUTNAM GOLF BALL SIZED HAIL 0705 PM N PUTNAM COUNTY IL 0.75 INCH HAIL 06/18/98 PUTNAM NICHOL SIZED HAIL
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 75 min |
| Jun 18, 4:45 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 75 min |
| Jun 18, 4:55 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 65 min |
| Jun 18, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Mercer | 62 min |
| Jun 18, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 77 min |
| Jun 18, 5:23 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 77 min |
| Jun 18, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 67 min |
| Jun 18, 5:46 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 64 min |
| Jun 18, 5:53 PM CDT | Tornado Warning | DVN | Henry | 32 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 50 min |
| Jun 18, 6:12 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 63 min |
| Jun 18, 6:30 PM CDT | Tornado Warning | DVN | Whiteside | 20 min |
| Jun 18, 6:49 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 21 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.